Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2012, 6:17 PM CDT for 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 6:17 PM CDT (23:17 UTC)
- Expired
- May 8, 2012, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 80 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WUUS54 KSHV 082317 SVRSHV TXC183-203-315-459-090000- /O.NEW.KSHV.SV.W.0142.120508T2317Z-120509T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 617 PM CDT TUE MAY 8 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GREGG COUNTY IN NORTHEAST TEXAS... NORTHWESTERN HARRISON COUNTY IN NORTHEAST TEXAS... SOUTHWESTERN MARION COUNTY IN NORTHEAST TEXAS... EAST CENTRAL UPSHUR COUNTY IN NORTHEAST TEXAS... * UNTIL 700 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIANA...OR 11 MILES EAST OF GILMER...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARLETON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3279 9443 3250 9465 3270 9487 3288 9476 TIME...MOT...LOC 2317Z 304DEG 14KT 3274 9474 $$ 20
1 follow-up statement
004 WWUS54 KSHV 082339 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 639 PM CDT TUE MAY 8 2012 TXC183-203-315-459-090000- /O.CON.KSHV.SV.W.0142.000000T0000Z-120509T0000Z/ GREGG TX-HARRISON TX-MARION TX-UPSHUR TX- 639 PM CDT TUE MAY 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR UPSHUR...MARION...HARRISON AND GREGG COUNTIES... AT 638 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIANA...OR 14 MILES NORTHEAST OF LONGVIEW...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARLETON PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3285 9471 3276 9447 3250 9465 3267 9483 TIME...MOT...LOC 2339Z 304DEG 14KT 3269 9466 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:57 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 8, 2:57 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 257 PM CDT TUE MAY 8 2012 .DISCUSSION... DESPITE DESTABILIZING ATMOSPHERE...CONVECTION HAS BEEN A LITTLE SLOW TO GET GOING. A LITTLE SUBSIDENCE BEHIND THE LEFTOVER VORT NOTED ACROSS NW LA MAY BE TO BLAME. NONETHELESS...MODELS CONTINUE TO INDICATE THE POSSIBILITY OF AT LEAST SCT COVERAGE THROUGH WED EVENING...AS A SERIES OF WEAK UPPER DISTURBANCES MOVE ACROSS THE REGION. UNCERTAINTY/LACK OF PRIMARY FOCUS WILL PRECLUDE ANY LIKELY POPS ATTM. RAIN IS EXPECTED TO FINALLY MOVE OUT BY WED NIGHT...AS SFC HIGH PRESSURE BUILDS INTO THE REGION. THIS WILL KEEP THE REGION DRY AND NEAR SEASONAL NORMALS TEMP-WISE THROUGH THU. UPPER LOW CURRENTLY SPINNING OVER THE BAJA REGION WILL BEGIN TO MOVE EWD INTO TX...BRAINING CHANCES FOR RAIN BACK TO OUR REGION ON FRI THROUGH THE WEEKEND. WEAK UPPER TROUGHING OVER THE GREAT LAKES THROUGH EARLY NEXT WEEK APPEARS TO LEAVE US IN A NEAR-ZONAL NW FLOW PATTERN...WITH RAIN CHANCES UNABLE TO BE RULED OUT THROUGH THE END OF THE PD. /12/ && .AVIATION... TWO MESOSCALE FEATURES ON THE RADAR THIS AFTERNOON ARE PLAYING HAVOC WITH STORM DEVELOPMENT OR LACK THEREOF ACROSS THE FOUR STATE REGION. THE FIRST OF THESE FEATURES CAN BE SEEN SPINNING ACROSS EXTREME SW AR/NW LA WITH THE SECOND LOCATED IN THE VICINITY OF ACT. WITH CONVECTIVE TEMPERATURES JUST NOW BEING REACHED ACROSS THE REGION...WE ARE STARTING TO SEE SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS EXTREME NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. SUBSIDENCE WAS OBSERVED IN THE WAKE OF THIS FEATURE ACROSS NE TX FOR A GOOD PORTION OF THE DAY BUT WE ARE JUST NOW GETTING SOME CONVECTION DEVELOPING FROM NEAR SULPHUR SPRINGS SOUTH TO NEAR PALESTINE AND ATHENS TEXAS. GIVEN THE MOISTURE PROFILES PRESENT AND WEAK INSTABILITY PRESENT...FEEL LIKE PRECIPITATION COVERAGE SHOULD CONTINUE INCREASING THROUGHOUT THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. FOR THIS REASON...HAVE EITHER MENTIONED VCTS OR TEMPO TSRA FOR MOST LOCATIONS THIS AFTERNOON INTO THE EVENING HOURS. BEYOND 04Z...CONFIDENCE IS NOT STRONG WITH LARGE DISCREPANCIES IN THE SHORT TERM PROGS ON JUST HOW MUCH CONVECTION CAN SUSTAIN ITSELF AFTER DARK. HAVE DECIDED TO PREVAIL MVFR CONDITIONS ALONG WITH VCTS TSRA THROUGH THE NIGHT ACROSS MOST TERMINAL LOCATIONS. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 79 57 82 59 / 50 30 10 10 10 MLU 64 78 55 82 56 / 50 40 10 10 10 DEQ 56 79 49 80 53 / 30 10 10 10 10 TXK 61 78 54 80 57 / 40 20 10 10 10 ELD 61 77 51 80 54 / 50 30 10 10 10 TYR 62 78 57 80 60 / 50 20 10 10 10 GGG 63 79 56 81 59 / 50 20 10 10 10 LFK 66 80 59 83 61 / 50 40 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/13
Hazardous weather outlook, May 8, 11:37 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1137 AM CDT TUE MAY 8 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1137 AM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TODAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES INTERACT WITH A FRONTAL BOUNDARY. ALTHOUGH SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...NO ORGANIZED WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AS AN UPPER-LEVEL DISTURBANCE PUSHES ACROSS THE REGION. OTHERWISE... SHOWERS AND THUNDERSTORMS LOOK TO RETURN BY THE WEEKEND AS A SECOND FRONTAL BOUNDARY AND UPPER-LEVEL LOW MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 12
In the hours before
Local storm report, May 8, 1:22 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG CARTHAGE 32.15N 94.34W
05/07/2012 PANOLA TX BROADCAST MEDIA
THUNDERSTORM WIND GUSTS DOWNED TREES IN CARTHAGE. ONE OF
THESE TREES FELL ACROSS A MOBILE HOME. THERE WERE NO
REPORT OF INJURIES.
&&
13Local storm report, May 8, 1:31 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
05/07/2012 GREGG TX BROADCAST MEDIA
A LARGE PINE TREE FELL ON A HOUSE ON LINCOLN DRIVE.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:29 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Upshur, Wood | 46 min |
| May 7, 7:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Morris, Red River, Titus | 33 min |
| May 7, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Morris, Titus, Upshur | 43 min |
| May 7, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 46 min |
| May 7, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Morris, Upshur | 55 min |
| May 7, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Upshur | 48 min |
| May 7, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| May 7, 10:37 PM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 3 hr |
| May 8, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Red River, Titus | 58 min |
| May 8, 5:56 PM CDT | Areal Flood Advisory | SHV | Morris, Red River, Titus | 64 min |
| May 8, 6:57 PM CDT | Areal Flood Advisory | SHV | Morris, Red River, Titus | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.